Alert archive / Virginia / Beach Hazards Statements in 2017
Beach Hazards Statement 11, NWS Wakefield, VA
NWS Wakefield, VA issued this beach hazards statement at Sep 10, 2017, 11:46 PM EDT for Worcester County, Maryland; Accomack County, Northampton County, City of Virginia Beach, Virginia; Currituck County, North Carolina. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2017, 11:46 PM EDT (03:46 UTC)
- Expired
- Sep 12, 2017, 8:00 PM EDT
- In force
- 44 hr
- Issued by
- NWS Wakefield, VA
Counties Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Northampton County, VA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 3.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135 WHUS41 KAKQ 110346 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1146 PM EDT SUN SEP 10 2017 MDZ025-NCZ102-VAZ098>100-111200- /O.NEW.KAKQ.BH.S.0011.170911T0346Z-170912T0000Z/ MARYLAND BEACHES-EASTERN CURRITUCK-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON- 1146 PM EDT SUN SEP 10 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH MONDAY EVENING. * LOCATION...ATLANTIC BEACHES FROM OCEAN CITY MARYLAND SOUTH TO THE CURRITUCK COUNTY OUTER BANKS NORTH CAROLINA. * TIMING...THROUGH MONDAY EVENING. * SURF OR RIP CURRENT RISK...NEARSHORE WAVES OF 3 TO 5 FEET ALONG WITH A LONG PERIOD SWELL OF 10 TO 13 SECONDS WILL LEAD TO A HIGH RISK FOR RIP CURRENTS THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS... LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$ MINNICK
6 follow-up statements
700 WHUS41 KAKQ 110825 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 425 AM EDT MON SEP 11 2017 MDZ025-NCZ102-VAZ098>100-120000- /O.CON.KAKQ.BH.S.0011.000000T0000Z-170912T0000Z/ MARYLAND BEACHES-EASTERN CURRITUCK-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON- 425 AM EDT MON SEP 11 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATION...ATLANTIC BEACHES FROM OCEAN CITY MARYLAND SOUTH TO THE CURRITUCK COUNTY OUTER BANKS NORTH CAROLINA. * TIMING...THROUGH THIS EVENING. * SURF OR RIP CURRENT RISK...NEARSHORE WAVES OF 3 TO 5 FEET ALONG WITH A LONG PERIOD SWELL OF 10 TO 15 SECONDS WILL LEAD TO A HIGH RISK FOR RIP CURRENTS THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS... LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$ MINNICK
770 WHUS41 KAKQ 111457 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1057 AM EDT MON SEP 11 2017 MDZ025-NCZ102-VAZ098>100-112300- /O.CON.KAKQ.BH.S.0011.000000T0000Z-170912T0000Z/ MARYLAND BEACHES-EASTERN CURRITUCK-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON- 1057 AM EDT MON SEP 11 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...ATLANTIC BEACHES FROM OCEAN CITY MARYLAND SOUTH TO THE CURRITUCK COUNTY OUTER BANKS NORTH CAROLINA. * TIMING...THROUGH THIS EVENING. * SURF OR RIP CURRENT RISK...NEARSHORE WAVES OF 3 TO 5 FEET ALONG WITH A LONG PERIOD SWELL OF 10 TO 15 SECONDS WILL LEAD TO A HIGH RISK FOR RIP CURRENTS THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS... LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$
055 WHUS41 KAKQ 111949 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 349 PM EDT MON SEP 11 2017 MDZ025-NCZ102-VAZ098>100-120400- /O.EXT.KAKQ.BH.S.0011.000000T0000Z-170913T0000Z/ MARYLAND BEACHES-EASTERN CURRITUCK-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON- 349 PM EDT MON SEP 11 2017 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY EVENING... * LOCATION...ATLANTIC BEACHES FROM OCEAN CITY MARYLAND SOUTH TO THE CURRITUCK COUNTY OUTER BANKS NORTH CAROLINA. * TIMING...THROUGH TUESDAY. * SURF OR RIP CURRENT RISK...NEARSHORE WAVES OF 3 TO 6 FEET ALONG WITH A LONG PERIOD SWELL OF 10 TO 15 SECONDS WILL LEAD TO A HIGH RISK FOR RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS... LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$
062 WHUS41 KAKQ 120917 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 517 AM EDT TUE SEP 12 2017 MDZ025-NCZ102-VAZ098>100-130000- /O.CON.KAKQ.BH.S.0011.000000T0000Z-170913T0000Z/ MARYLAND BEACHES-EASTERN CURRITUCK-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON- 517 AM EDT TUE SEP 12 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATION...ATLANTIC BEACHES FROM OCEAN CITY MARYLAND SOUTH TO CURRITUCK COUNTY OUTER BANKS NORTH CAROLINA. * TIMING...THROUGH THIS EVENING. * SURF OR RIP CURRENT RISK...NEARSHORE WAVES OF 4 TO 6 FEET ALONG WITH A LONG PERIOD SWELL OF 10 TO 15 SECONDS WILL LEAD TO A HIGH RISK FOR RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS... LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$
261 WHUS41 KAKQ 121516 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1116 AM EDT TUE SEP 12 2017 MDZ025-NCZ102-VAZ098>100-122330- /O.CON.KAKQ.BH.S.0011.000000T0000Z-170913T0000Z/ MARYLAND BEACHES-EASTERN CURRITUCK-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON- 1116 AM EDT TUE SEP 12 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...ATLANTIC BEACHES FROM OCEAN CITY MARYLAND SOUTH TO CURRITUCK COUNTY OUTER BANKS NORTH CAROLINA. * TIMING...THROUGH THIS EVENING. * SURF OR RIP CURRENT RISK...NEARSHORE WAVES OF 4 TO 6 FEET ALONG WITH A LONG PERIOD SWELL OF 10 TO 15 SECONDS WILL LEAD TO A HIGH RISK FOR RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS... LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$
060 WHUS41 KAKQ 121940 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 340 PM EDT TUE SEP 12 2017 MDZ025-NCZ102-VAZ098>100-130000- /O.CON.KAKQ.BH.S.0011.000000T0000Z-170913T0000Z/ MARYLAND BEACHES-EASTERN CURRITUCK-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON- 340 PM EDT TUE SEP 12 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...ATLANTIC BEACHES FROM OCEAN CITY MARYLAND SOUTH TO CURRITUCK COUNTY OUTER BANKS NORTH CAROLINA. * TIMING...THROUGH THIS EVENING. * SURF OR RIP CURRENT RISK...NEARSHORE WAVES OF 3 TO 5 FEET ALONG WITH A LONG PERIOD SWELL OF 10 TO 15 SECONDS WILL LEAD TO A HIGH RISK FOR RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS... LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Sep 10, 8:04 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Sep 10, 8:04 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
804 PM EDT Sun Sep 10 2017
.SYNOPSIS...
High pressure moves off the New England coast Monday. Hurricane
Irma will continue its track north across the Florida Panhandle
late tonight...before weakening to a tropical storm across over
western Georgia on Monday. The post-tropical remnants will then
linger across the Tennessee Valley through midweek.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Sfc high slowly tracks east to a position off the New England coast
Monday. This sets us up for yet another comfy night ahead. Expect
the SCT-BKN SC to dissipated this evening but the cirrus shield well
ahead of IRMA will continue to slowly move north. Thus, mostly clear
north to pt cldy south. Lows in the lwr 50s NW to lwr 60s SE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
Tsctns continue to show high/mid level moisture in advance of Irma
overspreading the region Monday. However, lwr levels remain dry.
Given a farther west track with Irma, its pcpn shield is even slower
to advance NE. Thus, will indicated increasing clouds but kept the
fa dry through 00Z. Highs in the mid to upr 70s.
Shwrs in advance of Irma will be slow to spread NE Monday night as
the retreating high keeps eastern half of fa dry. A dry evening
everywhere except low chc pops sw zones. Pops ramp up west of I95
after midnight (chc to low end likely extreme SW) but dry to the
east of there. Lows in the upr 50s NW to upr 60s SE.
Irma's remnant low progged to drift NW then meander across the TN
valley Tuesday through Wednesday with the bulk of the tropical
moisture SW of the fa. The forecast challenge is still a s/w
ejecting east from around the tropical low Tue then tracking ENE
across the region Tue night and Wed. This feature combined with an
increase in low level moisture (higher dp temps) results in a chc
for periodic shwrs each day. Highest pops Tue and Tue night tapering
to chc pops Wed. Thunder chcs will be kept across sern VA/ne NC Tue
afternoon as somewhat of a warm sector develops. Diurnal thunder
chcs a Wed afternoon given the warm and humid airmass.
Temps tricky Tue as the Piedmont may be wedged in while the SE
breaks out into some partial sunshine. Highs Tue near 70 NW to lwr
80s SE. Lows Tue night lwr 60s NW to lwr 70s SE. Highs Wed 80-85.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Long term period will feature near normal temps and frequent chances
for rain. For Thu, included a chance (30-40% Pops) for shras as a
mid-level low from the remnants of Irma spins west of the local
area. High temps in the upr 70s/lwr 80s. Similar chance of rain into
Fri as the mid-level low weakens. Lots of uncertainty remains going
into next weekend, and have maintained a 30% chance of rain both
days with high temps again in the upr 70s/lwr 80s.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
VFR conditions expected through the TAF period with some high
and mid level clouds moving into the region overnight into
Sunday morning. Winds continue to be NE-E and will be gusty in
the afternoon. Cloud bases will continue to lower throughout the
day and into the late evening.
Outlook: Showers overspreads the area Mon night and Tues as a
weak area of low pressure ejects eastward from the TN valley.
Could even be some tstms Tue afternoon across sern TAF sites as
the low moves east.
&&
.MARINE...
Latest sfc analysis shows ~1032 mb high pres centered over the Great
Lakes region with Hurricane Irma moving up the western FL coast. The
sfc high builds SE into the Mid Atlc through Mon, allowing the pres
gradient to slowly increase into the local area. SCA conditions
expected over the entire Bay except the far northern zone. For the
rivers, expect 15-20 kt winds over the Lwr James and mainly 10-15 kt
elsewhere. Over the ocean, 4-5 ft waves this aftn/eveng will
steadily increase to 6-8 ft through Mon night/Tue. The SCA has thus
been extended over the ocean through the 4th period (Tue), but may
need to be further extended as seas aoa 5 ft may psbly continue.
Irma slowly spins down late Tue into Wed as the sfc high also
weakens as it slides offshore, allowing winds/waves/seas to decrease.
Please continue to follow the latest info on the track of Hurricane
Irma from NHC.
&&
.TIDES/COASTAL FLOODING...
Tidal departures expected to increase to 1 to 1.5 feet Tuesday as
easterly winds persist. Long-period swell and elevated seas will
likely prevent water from exiting the Bay, which could lead to some
minor flooding in the lower Bay and James river Tuesday and
Wednesday. Have continued high RIP current risk for all beaches
Monday. At least moderate risk for RIPs will continue through
this week.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 1 PM EDT Tuesday for ANZ632-634.
Small Craft Advisory until 7 AM EDT Tuesday for ANZ633.
Small Craft Advisory until 7 PM EDT Monday for ANZ631-638.
Small Craft Advisory until 7 PM EDT Tuesday for ANZ650-652-654-
656-658.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MAS
AVIATION...JEF
MARINE...MAS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 10, 2:59 PM EDT, 8 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 259 PM EDT Sun Sep 10 2017 MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093- 095>097-509>525-111900- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 259 PM EDT Sun Sep 10 2017 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ098>100-111900- Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 259 PM EDT Sun Sep 10 2017 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. HIGH RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Virginia, 2017Beach Hazards Statements in Maryland, 2017Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.